Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 291, NWS Austin/San Antonio, TX

July 4, 20074 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2007, 6:56 AM CDT for 4 counties in Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 4, 2007, 6:56 AM CDT (11:56 UTC)
Expired
Jul 4, 2007, 1:00 PM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Atascosa County, TX, DeWitt County, TX, Karnes County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 11:20 AM CDTFLASH FLOODCharlotte, TXFM140 CLOSED EAST OF CHARLOTTE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 041157
FFWEWX
TXC013-123-163-255-285-041800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 AM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON...
  CHRISTINE...CHARLOTTE...CAMPBELLTON...
  DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...
  FRIO COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...PEARSALL...DILLEY...
  KARNES COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...KENEDY...KARNES CITY...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
  HALLETTSVILLE...

* UNTIL 100 PM CDT WEDNESDAY

* AT 656 AM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR HAS     
  INDICATED VERY HEAVY RAINS FROM NUMEROUS SLOW MOVING 
  THUNDERSTORMS. 

A NEAR CONTINUOUS AREA OF THUNDERSTORMS WILL MOVE SLOWLY NORTH AT 
AROUND 10 MPH ACROSS THE WARNED AREA...PRODUCING HEAVY RAINFALL 
TOTALS OF 2 TO 5 INCHES BY 10 AM. THE THREAT FOR FLASH FLOODING WILL 
CONTINUE THROUGH MUCH OF THE DAY.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2907 9693 2907 9693 2887 9730 2893 9742
      2867 9779 2879 9810 2862 9834 2864 9940
      2909 9941 2909 9882 2925 9880 2912 9843
      2888 9818 2923 9773 2922 9773 2911 9762
      2938 9724 2963 9715 2963 9686 2936 9658

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:27 AM CDT, 29 minutes earlier.

Area forecast discussion, Jul 4, 6:27 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
627 AM CDT WED JUL 4 2007

.AVIATION...
A NEAR CONTINUOUS PATTERN FOR CONVECTION WILL PERSIST FOR THE
PERIOD. AN AREA OF THUNDERSTORMS WILL SPREAD SLOWLY NORTH FROM
PEARSALL TO SAN ANTONIO TO LA GRANGE TO ENCOMPASS THE EASTERN TWO-
THIRDS OF SOUTH CENTRAL TEXAS BY AROUND NOON. MORE SCATTERED CONVECTION
SHOULD THEN BECOME POSSIBLE IN THE EARLY AFTERNOON ACROSS THE DRT
AREA. LOW IFR CIGS COULD BRIEFLY OCCUR AT ANY TIME OF DAY. THUS
WILL TRY TO NAIL DOWN THE EARLY PERIODS AND OPT FOR GENERAL
TRENDS FOR THE REMAINDER OF THE FORECAST.

&&

.PREV DISCUSSION... /ISSUED 328 AM CDT WED JUL 4 2007/

DISCUSSION...
THE UPPER LOW LOCATED ON TOP OF US THIS MORNING AND IS FORECAST TO
SLOWLY WOBBLE TOWARD THE SOUTHWEST ACROSS THE RIO GRANDE INTO
MEXICO OVER THE NEXT 24-48 HOURS. THIS WILL KEEP SOUTH CENTRAL TX
ON THE DANGEROUSLY WET SIDE OF THE UPPER LOW AT LEAST FOR THE NEXT
TWO DAYS AS DEEP GULF MOISTURE FEEDS INTO THE AREA...MAKING FOR
VERY EFFICIENT WARM RAIN PROCESSES ON TOP OF ALREADY SATURATED
SOILS. IN ADDITION WATER VAPOR IMAGERY AND GFS TIME CROSS SECTIONS
INDICATE POSSIBLE UPPER LEVEL SUB-TROPICAL MOISTURE TAP FROM THE
PACIFIC FEEDING INTO THE AREA. HAVE NO CHOICE BUT TO EXTEND THE
FLASH FLOOD WATCH THRU THURSDAY AFTERNOON WITH HEAVIEST RAIN FOCUS
SLOWLY SHIFTING WESTWARD TOWARD THE RIO GRANDE PLAINS BY LATE
TONIGHT/THURSDAY AND POSSIBLY INTO FRIDAY. LONG RANGE GUIDANCE
MOVE REMNANTS OF THE UPPER LOW BACK NWD INTO WEST CENTRAL TX OVER
THE WEEKEND INTO EARLY NEXT WEEK SO HAVE CONTINUED TREND OF LOWER
CHANCE-SLIGHT CHANCE POPS...BUT STAYING ABOVE MEX GUIDANCE POPS
WHICH ALWAYS TREND TOWARD MUCH DRIER CLIMATOLOGY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              83  71  85  72  90 /  70  60  60  40  50
AUSTIN BERGSTROM INTL AIRPORT  82  71  85  72  89 /  70  60  60  40  50
DEL RIO INTL AIRPORT           91  72  89  73  90 /  70  60  70  60  50
SAN ANTONIO INTL AIRPORT       83  72  86  74  90 /  80  60  60  40  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

01/18
Hazardous weather outlook, Jul 4, 5:02 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT WED JUL 4 2007

TXZ171>173-183>194-202>209-217>225-228-051015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
502 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER SOUTH CENTRAL TEXAS MOVING SOUTHWESTWARD WILL COMBINE
WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA. THERE IS A MODERATE
TO HIGH POTENTIAL FOR EXCESSIVE RAINFALL FROM WAVES OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON. THERE WILL
CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:50 PM CDTFlash Flood WarningEWXComal3 hr
Jul 3, 7:50 PM CDTFlash Flood WarningEWXComal3 hr
Jul 3, 8:22 PM CDTFlash Flood WarningEWXKendall3 hr
Jul 4, 6:56 AM CDTFlash Flood WarningEWXAtascosa, DeWitt, Frio, Karnes, Lavaca6 hr
Jul 4, 7:57 AM CDTFlash Flood WarningEWXWilson6 hr
Jul 4, 8:11 AM CDTFlash Flood WarningEWXGonzales6 hr
Jul 4, 8:51 AM CDTFlash Flood WarningEWXGuadalupe6 hr
Jul 4, 9:58 AM CDTFlash Flood WarningEWXBexar4 hr
Jul 4, 10:59 AM CDTFlash Flood WarningEWXComal, Hays6 hr
Jul 4, 12:52 PM CDTFlash Flood WarningEWXDeWitt, Karnes, Lavaca6 hr
Jul 4, 12:56 PM CDTFlash Flood WarningEWXAtascosa, Bexar, DeWitt, Frio, Karnes2 hr
Jul 4, 1:33 PM CDTFlash Flood WarningEWXWilliamson3 hr
Jul 4, 1:54 PM CDTFlash Flood WarningEWXBexar66 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.